MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE® TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1742606
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device has been returned for evaluation; the explant was discarded at the user facility.Review of event notes from the first revision indicated a size 9mm implant was required per sizing instrumentation, but are available in 8mm and 10mm sizes.The 8mm size was selected, resulting in an undersize condition; subsequent radiographs received confirmed migration into the vertebral foramen that resulted in the first revision on (b)(6) 2016 in which repositioning the 8mm implant was performed.Follow up tradiographs showed that again the implant migrated posteriorly.The second revision took place on (b)(6) 2016; the implant was removed and replaced with another manufacturer's product.The cause of this reported event is related to implant size selection/availability and/or possible anatomical characteristics of the patient.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation" ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." device discarded by facility.
 
Event or Problem Description
A (b)(6) male patient underwent a procedure at l4-l5 on (b)(6) 2016.Post -op radiographs showed migration of the interbody.A revision took place on (b)(6) 2016 and the implant was repositioned.Post-op revision radiographs confirmed the device migrated.On (b)(6) 2016 the second revision took place, the devices were removed and replaced.No patient injury was reported and all explants were discarded.

Brand Name
NUVASIVE® TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6244604
Report Number2031966-2016-00090
Device Sequence Number13556414
Product Code MAX
UDI-Device Identifier00887517670694
UDI-Public00887517670694
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153627
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number1742606
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR